Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 146, NWS Tallahassee, FL

August 18, 2007Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2007, 8:24 PM EDT for Gadsden County, Leon County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2007, 8:24 PM EDT (00:24 UTC)
Expired
Aug 18, 2007, 9:00 PM EDT
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 21 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1163 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 190024
SVRTAE
FLC039-073-190100-
/O.NEW.KTAE.SV.W.0146.070819T0024Z-070819T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
824 PM EDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GADSDEN COUNTY IN FLORIDA...
  CENTRAL LEON COUNTY IN FLORIDA...

* UNTIL 900 PM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAKE JACKSON...OR ABOUT 8 MILES NORTHWEST OF TALLAHASSEE...AND
  MOVING NORTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCOTLAND AND RICH BAY BY 835 PM EDT...
  FREEMONT...HAVANA...FLORENCE AND SHADY REST BY 840 PM EDT...
  HINSON...LITTMAN AND DARSEY BY 845 PM EDT...
  BRANCHVILLE BY 850 PM EDT...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3049 8452 3070 8463 3070 8445 3068 8444
      3068 8435 3056 8428 3051 8424 3050 8428
      3040 8442

$$

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:30 PM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 18, 3:30 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT SAT AUG 18 2007

.SYNOPSIS...WITH THE DRYING EFFECTS NOW CLEARLY SEEN ON THE LATEST
WV IMAGERY WITH THE UPPER LOW MOVING WESTWARD INTO THE EASTERN GULF
OF MEXICO...IT LOOKS LIKE IT COULD BE A FAIRLY LATE START FOR THE
SEA BREEZE CONVECTION ACROSS THE REGION THIS AFTERNOON. THIS DRIER
MID LEVEL AIR BEING PULLED DOWN FROM THE NE COULD ALSO SHIFT THE
FOCUS OF THE STRONGEST CONVECTION AND POTENTIAL MCS DEVELOPMENT JUST
TO THE WEST OF OUR CWA...ALTHOUGH ANY OF THE INDIVIDUAL CELLS WHICH
DO DEVELOP IN OUR AREA COULD STILL BE STRONG TO SEVERE GIVEN OUR
INSTABILITY PARAMETERS. THANKS TO SPC FOR THE BRIEF COORDINATION.
OVER THE COASTAL WATERS...WINDS ARE GENERALLY OUT OF THE E-SE OVER
MOST OF THE AREA...WITH THE SEA BREEZE JUST BEGINNING TO TAKE SHAPE
ALONG THE COAST.

&&

.SHORT TERM...ONCE THIS UPPER LOW MOVES FURTHER WEST INTO THE GULF
OF MEXICO OVER THE NEXT 24 HRS...THE PERSISTENT AND FORMIDABLE UPPER
RIDGE WILL BUILD BACK IN OVER THE REGION...GIVING US ANOTHER STRETCH
OF UNSEASONABLY HOT CONDITIONS. WITH TEMPS LIKELY REACHING BACK UP
INTO THE UPPER 90S TO NEAR 100 DEGREES ONCE AGAIN...WILL NEED TO
MONITOR SFC DEWPOINTS CLOSELY FOR HEAT ADVISORY CRITERIA. AT THIS
TIME...IT APPEARS THAT TDS WILL COMBINE WITH THE HIGH TEMPS TO
REMAIN JUST BELOW ADVISORY LEVELS...BUT HEADLINES OF 105-109 DEGREES
CAN BE EXPECTED FOR SUNDAY AND MONDAY. SUBSIDENCE WILL ALSO
ACCOMPANY THE UPPER RIDGE...AND THIS WILL LIKELY LIMIT AFTERNOON
POPS TO THE 20 PERCENT RANGE OVER THE NEXT COUPLE OF DAYS.

&&

.LONG TERM...WHILE ALL EYES WILL BE ON HURRICANE DEAN AS HE REVEALS
HIS FATE ...A CONTINUANCE OF HOT TEMPERATURES AND FAIRLY BENIGN
WEATHER CONDITIONS WILL CONTINUE ACROSS OUR CWA THROUGH THIS TIME
FRAME. AT THIS TIME...THERE IS STILL A DEGREE OF UNCERTAINTY WITH
REGARDS TO THE TRACK. ON DAY FOUR AND FIVE...THE OBJECTIVE AIDS
BEGIN TO SPREAD QUITE A BIT WITH AN OVERALL MEAN TRACK BEING ACROSS
THE YUCATAN PENINSULA AND INTO THE SOUTHWESTERN GULF OF MEXICO. GIVEN
THIS TRACK...THE MAIN IMPACT LOCALLY WILL BE SOUTHERLY SWELLS AND
MODERATE SURF ACROSS OUR MARINE AREA (REFER TO MARINE SECTION BELOW).

&&

.AVIATION....DECIDED TO CARRY TEMPO GROUPS FROM 22Z-02Z FOR
CONVECTION AT ALL TAF SITES EXCEPT ABY. SOME OF THE STORMS MAY BE
STRONG TO SEVERE AS SPC HAS REGION HIGHLIGHTED FOR SLIGHT RISK.
OTHERWISE...VFR WILL PREVAIL THROUGH THE PERIOD. WE CONTINUE TO SHOW
TEMPOS FOR MVFR VSBYS BETWEEN 09Z AND 12Z SUNDAY.

&&

.MARINE...ALTHOUGH HURRICANE DEAN WILL LIKELY REMAIN WELL TO OUR
SOUTH THROUGH ITS ENTIRE LIFESPAN...LARGE SWELLS FROM ITS VAST
ENVELOPE OF WINDS MAY CERTAINLY PLAY A PART IN OUR MARINE FCST FOR
THE EARLY TO MIDDLE PART OF THE WEEK...DESPITE WINDS REMAINING LIGHT
ACROSS OUR COASTAL WATERS. THIS COULD CREATE AT LEAST A BRIEF BUT
IDEAL PERIOD OF SURF CONDITIONS FOR AREA ENTHUSIASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  98  75  96  75 /  20  20  10  20  10
PANAMA CITY  75  95  77  96  80 /  20  20  10  30  10
DOTHAN       73  96  74  96  74 /  20  20  10  30  10
ALBANY       74  97  76  96  75 /  20  20  10  20  10
VALDOSTA     71  97  73  97  74 /  20  20  10  20  10
CROSS CITY   72  97  74  97  74 /  20  20  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...BARRY
PUBLIC/MARINE...GOULD
LONG TERM...GIBBS
Hazardous weather outlook, Aug 18, 5:46 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 AM EDT SAT AUG 18 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-191000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
546 AM EDT SAT AUG 18 2007 /446 AM CDT SAT AUG 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT
AHEAD OF A COLD FRONT JUST TO THE NORTH AND PUSH SOUTH ACROSS THE
AREA DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY
REACH SEVERE LEVELS WITH THE MAIN THREAT BEING FREQUENT
LIGHTNING...HAIL...GUSTY WINDS...AND HEAVY RAINFALL. THESE SHOWERS
AND STORMS WILL LIKELY PERSIST INTO THE LATE EVENING HOURS BEFORE
DISSIPATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD REMAIN ISOLATED AT
BEST THROUGH THE PERIOD. HEAT INDICES WILL BE SEVERAL DEGREES
OVER 100 EACH DAY. WINDS OVER THE GULF COASTAL WATERS WILL BEGIN
TO INCREASE LATER IN THE WEEKEND. AS HURRICANE DEAN PASSES NEAR
THE YUCATAN CHANNEL MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE
NORTHWARD INTO THE NORTHEAST GULF RESULTING IN SEAS THAT COULD
REACH ADVISORY LEVELS BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

GIBBS

In the hours before

Special weather statement, Aug 18, 4:38 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EDT SAT AUG 18 2007

GAZ148-160-182115-
BERRIEN-LOWNDES-
438 PM EDT SAT AUG 18 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN AND LOWNDES
COUNTIES...

* UNTIL 515 PM EDT

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAY CITY...OR 7 MILES WEST OF LAKELAND...
MOVING WEST AT 25 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Aug 18, 6:09 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
609 PM EDT SAT AUG 18 2007

GAZ131-182245-
IRWIN-
609 PM EDT SAT AUG 18 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR IRWIN COUNTY...

* UNTIL 645 PM EDT

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OCILLA...MOVING NORTHWEST AT 30 MPH.

PEOPLE IN WESTERN IRWIN COUNTY...INCLUDING THE CITIES OF OCILLA AND
MYSTIC...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Aug 18, 6:51 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
651 PM EDT SAT AUG 18 2007

GAZ128-182315-
TURNER-
651 PM EDT SAT AUG 18 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TURNER COUNTY...

* UNTIL 715 PM EDT

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF ASHBURN...MOVING NORTHWEST AT 20
MPH.

PEOPLE IN TURNER COUNTY...INCLUDING THE CITY OF ASHBURN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Aug 18, 7:39 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 PM EDT SAT AUG 18 2007

FLZ017-027-190015-
LEON-WAKULLA-
739 PM EDT SAT AUG 18 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES...

* UNTIL 815 PM EDT

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODVILLE...OR 10 MILES SOUTHEAST OF
TALLAHASSEE...MOVING WEST AT 25 MPH.

PEOPLE IN NORTHEASTERN WAKULLA AND SOUTHERN LEON COUNTIES...INCLUDING
THE CITY OF WOODVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Aug 18, 7:54 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 PM EDT SAT AUG 18 2007

FLZ018-019-190045-
JEFFERSON-MADISON-
754 PM EDT SAT AUG 18 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN JEFFERSON
AND WESTERN MADISON COUNTIES...

* UNTIL 845 PM EDT

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF MADISON...MOVING WEST AT 15 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Aug 18, 8:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT SAT AUG 18 2007

FLZ016-017-190100-
GADSDEN-LEON-
816 PM EDT SAT AUG 18 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN AND LEON
COUNTIES...

* UNTIL 900 PM EDT

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TALLAHASSEE TO 15
MILES NORTHWEST OF CRAWFORDVILLE...MOVING NORTHWEST AT 20 MPH.

THESE STORMS WILL BE NEAR...
  QUINCY BY 900 PM EDT.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:00 PM EDTSevere Thunderstorm WarningTAEGadsden30 min
Aug 18, 9:16 PM EDTSevere Thunderstorm WarningTAELiberty29 min
Aug 18, 10:36 PM EDTSevere Thunderstorm WarningTAEJackson24 min
Aug 18, 10:43 PM EDTSevere Thunderstorm WarningTAEBay, Washington47 min
Aug 19, 4:48 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.